Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 76, NWS Cheyenne, WY

June 25, 2005Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2005, 8:55 PM MDT for Dawes County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2005, 8:55 PM MDT (02:55 UTC)
Expired
Jun 25, 2005, 9:32 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 165 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:05 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2171 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 260256
SVRCYS
NEC045-260330-
/O.NEW.KCYS.SV.W.0076.050626T0255Z-050626T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
855 PM MDT SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 930 PM MDT

* AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 20 MILES NORTHWEST OF SAND CANYON...OR ABOUT 6
  MILES SOUTH OF CHADRON...AND MOVING EAST AT 10 MPH.

THIS WARNING DOES NOT INCLUDE THE CITY OF CHADRON.

LAT...LON 4276 10305 4247 10307 4246 10281 4276 10281

$$

JLH
2 follow-up statements
000 
WWUS55 KCYS 260316
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
913 PM MDT SAT JUN 25 2005

NEC045-260330-
/O.CON.KCYS.SV.W.0076.000000T0000Z-050626T0330Z/
DAWES NE-
913 PM MDT SAT JUN 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM MDT FOR
SOUTHEASTERN DAWES COUNTY...

AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE A SEVERE THUNDERSTORM ABOUT 8 MILES SOUTH OF CHADRON
OR NEAR CHADRON STATE PARK. THE STORM WAS MOVING EAST AT 10 MPH.
NICKEL TO GOLF BALL SIZE HAIL WAS REPORTED WITH THIS STORM 9 MILES
SOUTHWEST OF CHADRON AT 857 PM MDT.  LOCAL LAW ENFORCEMENT REPORTED 
PENNY SIZE HAIL AND HEAVY RAIN 4 MILES SOUTH OF CHADRON AT 902 PM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND
CANYON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT 
SUNDAY MORNING FOR THE NORTHERN PANHANDLE OF NEBRASKA.

LAT...LON 4276 10305 4247 10307 4246 10281 4276 10281

$$

JLH
000 
WWUS55 KCYS 260332
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
930 PM MDT SAT JUN 25 2005

NEC045-260339-
/O.EXP.KCYS.SV.W.0076.000000T0000Z-050626T0330Z/
DAWES NE-
930 PM MDT SAT JUN 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWES COUNTY
EXPIRES AT 930 PM MDT...

AT 929 PM MDT...A STRONG THUNDERSTORM WAS ABOUT 5 MILES SOUTHEAST
OF CHADRON...MOVING NORTHEAST AT 10 MPH. THIS STORM HAD WEAKENED 
SOME SINCE 920 PM AND THUS THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN DAWES COUNTY WILL BE ALLOWED TO EXPIRE AT 930 PM MDT.  
IT WILL STILL PRODUCE HEAVY RAIN AND SMALL HAIL OVER THE EAST 
CENTRAL PART OF DAWES COUNTY UNTIL ABOUT 950 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT 
SUNDAY MORNING FOR THE NORTHERN PANHANDLE OF NEBRASKA.

LAT...LON 4276 10305 4247 10307 4246 10281 4276 10281

$$

JLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:45 PM MDT, 7 hours 10 minutes earlier.

Area forecast discussion, Jun 25, 1:45 PM MDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT SAT JUN 25 2005

.SHORT TERM...HAVE CANCELLED FLASH FLOOD WATCH FOR OUR SOUTHERN
NEBRASKA PANHANDLE ZONES AS ONLY ONE OR TWO SHOWERS/WEAK TSTMS
EVEN ROLLED THROUGH THAT AREA.  HAVE ALSO CANCELLED SVR TSTM
WATCH 526 FOR ALL BUT FAR NORTHERN PANHANDLE ZONES AND ANTICIPATE
DOING THOSE SHORTLY.

.PREVIOUS DISCUSSION (ISSUED 145 PM MDT SAT JUN 25 2005)

LONG TERM...TSTM COVERAGE SUN NIGHT WILL BE LIMITED IN COMPARISON TO
TODAY SINCE LOW/MID LEVEL THETA-E RIDGE AXII WILL BE EAST OF OUR
ZONES. BELIEVE MOST TSTMS WILL END BY MID EVENING WITH LACK OF LARGE
SCALE LIFT AND LOSS OF DAYTIME HEATING. ON MON...TSTM COVERAGE WILL
BE EVEN MORE LIMITED AS MID LEVEL TEMPERATURES WARM AND LOW/MID
LEVEL MOISTURE IS MINIMAL (AS EVIDENCED BY LOCATION OF LOW/MID LEVEL
THETA-E RIDGE AXII). A SHORTWAVE TROF MOVES ACROSS THE NRN ROCKIES
ON TUE WITH THE DEEPER LOW/MID LEVEL MOISTURE UP THERE. CANNOT RULE
OUT ISOLD-WIDELY SCATTERED TSTMS ACROSS OUR ZONES ALTHOUGH SCANT
LOW/MID LEVEL MOISTURE WILL LIMIT COVERAGE. WED-SAT LOOK MOSTLY DRY
WITH WESTERLY ZONAL FLOW ALOFT AND LIMITED LOW/MID LEVEL MOISTURE.
RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH
Hazardous weather outlook, Jun 25, 10:59 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 AM MDT SAT JUN 25 2005

WYZ061>066-261700-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1059 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NEAR THE
MOUNTAINS THIS AFTERNOON AND THEN MOVE ONTO THE SOUTHEAST WYOMING
PLAINS. SOME OF THE STORMS COULD BE STRONG WITH WIND GUSTS TO 50
MPH...SMALL HAIL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH
TUESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ020-021-054-055-261700-
BANNER-MORRILL-KIMBALL-CHEYENNE-
1059 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHWEST NEBRASKA
PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING
HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH HAIL GREATER
THAN AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. IN
ADDITION...THE STORMS WILL MOVE OVER AREAS THAT RECEIVED HEAVY
RAINFALL LAST NIGHT AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED SUNDAY THROUGH TUESDAY...BUT THEY SHOULD BE LESS NUMEROUS
THAN THOSE OF TODAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY EARLY THIS EVENING.

NEZ001>003-019-WYZ059-060-067>070-261700-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1059 AM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF
SOUTHEAST WYOMING AND SPREAD EAST ONTO THE PLAINS THIS AFTERNOON.
SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND
GUSTS. IN ADDITION...THE SLOW MOVING STORMS HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

STARK

In the hours before

Special weather statement, Jun 25, 5:08 PM MDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT SAT JUN 25 2005

NEZ001>003-019>021-054>055-260600-
BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-
SIOUX-
508 PM MDT SAT JUN 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
526 IN EFFECT UNTIL 12 AM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... BOX BUTTE... CHEYENNE...
DAWES... KIMBALL... MORRILL...
SCOTTS BLUFF... SIOUX...

THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE...
HARRISBURG...CHADRON...KIMBALL...BRIDGEPORT...BAYARD...
SCOTTSBLUFF AND GERING.

RUBIN
Local storm report, Jun 25, 5:22 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             2 N LANCE CREEK         43.05N 104.64W
06/25/2005  1.00 INCH        NIOBRARA           WY   LAW ENFORCEMENT

0411 PM     HAIL             8 S TORRINGTON          41.95N 104.18W
06/25/2005  0.75 INCH        GOSHEN             WY   TRAINED SPOTTER

0431 PM     HAIL             HENRY                   42.00N 104.05W
06/25/2005  0.75 INCH        SCOTTS BLUFF       NE   LAW ENFORCEMENT

0431 PM     HAIL             HENRY                   42.00N 104.05W
06/25/2005  0.75 INCH        SCOTTS BLUFF       NE   LAW ENFORCEMENT

0508 PM     HAIL             27 NE LUSK              43.04N 104.08W
06/25/2005  0.88 INCH        NIOBRARA           WY   TRAINED SPOTTER

&&

RUBIN
Local storm report, Jun 25, 5:22 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             2 N LANCE CREEK         43.05N 104.64W
06/25/2005  1.00 INCH        NIOBRARA           WY   LAW ENFORCEMENT

0411 PM     HAIL             8 S TORRINGTON          41.95N 104.18W
06/25/2005  0.75 INCH        GOSHEN             WY   TRAINED SPOTTER

0431 PM     HAIL             HENRY                   42.00N 104.05W
06/25/2005  0.75 INCH        SCOTTS BLUFF       NE   LAW ENFORCEMENT

0508 PM     HAIL             27 NE LUSK              43.04N 104.08W
06/25/2005  0.88 INCH        NIOBRARA           WY   TRAINED SPOTTER

&&

RUBIN
Local storm report, Jun 25, 6:56 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             20 N HARRISON           42.98N 103.88W
06/25/2005  0.75 INCH        SIOUX              NE   UNKNOWN

0442 PM     HAIL             4 NE HENRY              42.04N 103.99W
06/25/2005  0.75 INCH        SIOUX              NE   TRAINED SPOTTER

&&

RUBIN
Special weather statement, Jun 25, 7:48 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
748 PM MDT SAT JUN 25 2005

NEZ019>021-054>055-260300-
BANNER-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-
748 PM MDT SAT JUN 25 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 526 FOR THE FOLLOWING AREA...

IN NEBRASKA THIS CANCELS 5 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... CHEYENNE... KIMBALL...
MORRILL... SCOTTS BLUFF...

THIS INCLUDES THE CITIES OF...SIDNEY...HARRISBURG...SCOTTSBLUFF...
GERING...KIMBALL...BRIDGEPORT AND BAYARD.

NEZ001>003-260600-
BOX BUTTE-DAWES-SIOUX-
748 PM MDT SAT JUN 25 2005

...SEVERE THUNDERSTORM WATCH NUMBER 526 REMAINS VALID UNTIL 12 AM
MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 3 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BOX BUTTE... DAWES... SIOUX...

THIS INCLUDES THE CITIES OF...HARRISON...ALLIANCE AND CHADRON.

JLH
Local storm report, Jun 25, 8:10 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND GST     18 NW CRAWFORD          42.87N 103.67W
06/25/2005  60 MPH           SIOUX              NE   TRAINED SPOTTER

&&

JHOUSE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:41 PM MDTSevere Thunderstorm WarningCYSSioux65 min
Jun 26, 5:12 PM MDTSevere Thunderstorm WarningCYSKimball20 min
Jun 26, 5:46 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.